MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT A2101

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT A2101
Catalog Number A2101
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that at the beginning of surgery in a patient with sphenoidal meningioma, the intermediary part (transitional member) of the mayfield ultra base unit (a2101) became loose.The patient's head was no longer properly fixed/attached, and the operating position had been changed.There were no other consequence for the patient.However, there could have been a risk/a wrong operating "move" if it would have occurred during surgery.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h4, h6, h11.The mayfield ultra base unit (a2101) was returned for evaluation: device history record (dhr) review- the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the inspection of the base unit shows that the left bracket is fixated too tight onto the connection tube, the dowel pin which fixates the bracket is deformed and the left bracket must be opened by removing the finishing cap.The dowel pin should be replaced along with the button head screw to restore the function of the moveable bracket, and the end cap needs to be replaced, drilled and pinned to the connecting tube.The 6-inch transitional member has damaged inner thread in the center of its starburst, the golden handle shows rust and must be replaced along with the transferlink and the needed pins, the handle must be adjusted because it is too loose, the shock cushion and cam support pin must be replaced, and the adjustment wrench is missing and must be added to the unit.After completing the reassembly, and the adjustment of the base handle, the unit¿s function must be tested.Root cause - the complaint is confirmed via inspection of the unit.The left bracket was fixed too tightly onto the connecting tube which deformed the dowel pin that secures the bracket, the transitional member had damaged inner threads, and the gold handle had rust.The probable root cause is improper or rough handling of the unit.The a2101 ifu instructs the user to ¿hand tighten adjustment screw on left end bracket until secured¿, and cautions the user: ¿do not over-tighten with adjustment wrench.Adjustment screw can be sufficiently tightened by hand.¿ no further corrective action beyond the repairs is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD ULTRA BASE UNIT A2101
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24209620
Report Number3004608878-2026-00004
Device Sequence Number14810256
Product Code FWZ
UDI-Device Identifier10381780267997
UDI-Public10381780267997
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2101
Device Lot Number133691/157
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age68 YR
Patient SexMale